Alert archive / Arizona / High Wind Warnings in 2009

High Wind Warning 1, NWS Flagstaff, AZ

March 22, 20094 counties in Arizona

NWS Flagstaff, AZ issued this high wind warning at Mar 22, 2009, 3:47 AM MST for 4 counties in Arizona. It took effect at Mar 22, 2009, 9:00 AM MST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 22, 2009, 3:47 AM MST (10:47 UTC)
In effect from
Mar 22, 2009, 9:00 AM MST
Expired
Mar 22, 2009, 11:00 PM MST
In force
14 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2009-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2009-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2443 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 221047
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
347 AM MST SUN MAR 22 2009

AZZ010-011-016-017-039-221900-
/O.UPG.KFGZ.WI.Y.0005.090322T1600Z-090323T0600Z/
/O.NEW.KFGZ.HW.W.0001.090322T1600Z-090323T0600Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...NAVAJO N.M.
347 AM MST SUN MAR 22 2009

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 11 PM
MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM MST
THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT BASIN TODAY 
WILL BRING STRONG WINDS TO NORTHERN ARIZONA. SOUTHWEST WINDS WILL
BEGIN TO INCREASE BY MID MORNING...REACHING SPEEDS OF 30 TO 40 MPH
WITH GUSTS FROM 55 TO 60 MPH BY EARLY AFTERNOON. THESE STRONG
WINDS ARE ANTICIPATED TO CONTINUE INTO THE LATE EVENING HOURS AS
THE STORM SYSTEM MOVES THROUGH THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ012>014-040-221900-
/O.UPG.KFGZ.HW.A.0001.090322T1600Z-090323T0600Z/
/O.NEW.KFGZ.HW.W.0001.090322T1600Z-090323T0600Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON...
KYKOTSMOVI
347 AM MST SUN MAR 22 2009

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 11 PM
MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM MST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT BASIN TODAY WILL
BRING VERY STRONG WINDS MUCH OF THE REGION. SOUTHWEST WINDS WILL
BEGIN TO INCREASE THIS MORNING...REACHING SPEEDS OF 35 TO 45 MPH
WITH GUSTS UP TO 65 MPH OVER THE LITTLE COLORADO RIVER VALLEY AND
ADJACENT AREAS BY EARLY AFTERNOON. THESE STRONG WINDS ARE
ANTICIPATED TO CONTINUE INTO THE MID TO LATE EVENING HOURS AS THE
STORM SYSTEM MOVES THROUGH THE AREA. AREAS OF BLOWING DUST ARE
LIKELY AND MAY CAUSE LOCALLY REDUCED VISIBILITY ALONG AREA ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004>009-015-018-037-038-221900-
/O.CON.KFGZ.WI.Y.0005.090322T1600Z-090323T0600Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
WESTERN MOGOLLON RIM-NORTHERN GILA COUNTY-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
FLAGSTAFF...WILLIAMS...MUNDS PARK...PAYSON...STRAWBERRY...YOUNG...
COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA
347 AM MST SUN MAR 22 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
11 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM
MST THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT BASIN TODAY WILL
BRING STRONG WINDS TO NORTHERN ARIZONA. SOUTHWEST WINDS WILL
BEGIN TO INCREASE THIS MORNING...REACHING SPEEDS OF 30 TO 40 MPH
WITH GUSTS FROM 45 TO 55 MPH BY EARLY AFTERNOON. THESE STRONG
WINDS ARE ANTICIPATED TO CONTINUE INTO THE LATE EVENING HOURS AS
THE STORM SYSTEM MOVES THROUGH THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

JJ
4 follow-up statements
000 
WWUS75 KFGZ 221837
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1137 AM MST SUN MAR 22 2009

AZZ010>014-016-017-039-040-230400-
/O.CON.KFGZ.HW.W.0001.000000T0000Z-090323T0600Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...HEBER...
HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
NAVAJO N.M....DILKON...KYKOTSMOVI
1137 AM MST SUN MAR 22 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT BASIN TODAY
WILL BRING VERY STRONG WINDS TO MUCH OF THE REGION. SOUTHWEST
WINDS OF 20 TO 30 MPH HAVE DEVELOPED ACROSS LITTLE COLORADO RIVER
VALLEY AND ADJACENT AREAS AND WILL CONTINUE TO INCREASE
THROUGHOUT THE DAY...REACHING SPEEDS OF 35 TO 45 MPH WITH GUSTS UP
TO 65 MPH BY EARLY AFTERNOON. THESE STRONG WINDS ARE ANTICIPATED
TO CONTINUE INTO THE LATE EVENING HOURS AS THE STORM SYSTEM MOVES
THROUGH THE REGION. AREAS OF BLOWING DUST ARE LIKELY AND MAY CAUSE
LOCALLY REDUCED VISIBILITY ALONG AREA ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004>009-015-018-037-038-230400-
/O.CON.KFGZ.WI.Y.0005.000000T0000Z-090323T0600Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
WESTERN MOGOLLON RIM-NORTHERN GILA COUNTY-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
FLAGSTAFF...WILLIAMS...MUNDS PARK...PAYSON...STRAWBERRY...YOUNG...
COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA
1137 AM MST SUN MAR 22 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT BASIN TODAY
WILL BRING STRONG WINDS TO NORTHERN ARIZONA. SOUTHWEST WINDS OF 15
TO 25 MPH HAVE DEVELOPED ACROSS MUCH OF THE ADVISORY AREA AND WILL
CONTINUE TO INCREASE THROUGHOUT THE DAY...REACHING SPEEDS OF 30 TO 40
MPH WITH GUSTS FROM 45 TO 55 MPH BY EARLY AFTERNOON. THESE STRONG
WINDS ARE ANTICIPATED TO CONTINUE INTO THE LATE EVENING HOURS AS
THE STORM SYSTEM MOVES THROUGH THE REGION.

THE FOLLOWING SITES HAVE VERIFIED ADVISORY CRITERIA...

GRAND CANYON AIRPORT ... 35 MPH SUSTAINED

FOUR SPRINGS RAWS ...... 43 MPH GUST
HOUSEROCK RAWS ......... 48 MPH GUST
GRAND CANYON AIRPORT ... 53 MPH GUST
FRAZIER WELLS RAWS ..... 41 MPH GUST
I-40 AT ASH FORK ....... 42 MPH GUST
HUMBUG CREEK RAWS ...... 40 MPH GUST
FLAGSTAFF AIRPORT ...... 41 MPH GUST
GREENBASE RAWS ......... 40 MPH GUST
WUPATKI RAWS ........... 42 MPH GUST
SHOW LOW AIRPORT ....... 43 MPH GUST

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 222137
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
237 PM MST SUN MAR 22 2009

AZZ006>009-015-230545-
/O.UPG.KFGZ.WI.Y.0005.000000T0000Z-090323T0600Z/
/O.EXA.KFGZ.HW.W.0001.000000T0000Z-090323T0600Z/
GRAND CANYON COUNTRY-COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...
NORTH RIM...VALLE...PRESCOTT...SELIGMAN...ASH FORK...
KEAMS CANYON...KAIBITO...FLAGSTAFF...WILLIAMS...MUNDS PARK
237 PM MST SUN MAR 22 2009

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT BASIN WILL
BRING STRONG WINDS TO NORTHERN ARIZONA. SOUTHWEST WINDS OF 40 TO
50 MPH WITH GUSTS EXCEEDING 60 MPH HAVE DEVELOPED AND WILL
CONTINUE ACROSS THE WARNING AREA. THESE STRONG WINDS ARE
ANTICIPATED TO CONTINUE INTO THE LATE EVENING HOURS AS THE STORM
SYSTEM MOVES THROUGH THE REGION. AREAS OF BLOWING DUST ARE LIKELY
AND MAY CAUSE LOCALLY REDUCED VISIBILITY ALONG AREA ROADS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ010>014-016-017-039-040-230545-
/O.CON.KFGZ.HW.W.0001.000000T0000Z-090323T0600Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...HEBER...
HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
NAVAJO N.M....DILKON...KYKOTSMOVI
237 PM MST SUN MAR 22 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT BASIN TODAY
WILL BRING VERY STRONG WINDS TO MUCH OF THE REGION. SOUTHWEST OF
35 TO 45 MPH WITH GUSTS UP TO 65 MPH HAVE DEVELOPED AND WILL CONTINUE
ACROSS THE LITTLE COLORADO RIVER VALLEY AND ADJACENT AREAS. THESE
STRONG WINDS ARE ANTICIPATED TO CONTINUE INTO THE LATE EVENING
HOURS AS THE STORM SYSTEM MOVES THROUGH THE REGION. AREAS OF
BLOWING DUST ARE LIKELY AND MAY CAUSE LOCALLY REDUCED VISIBILITY
ALONG AREA ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004-005-018-037-038-230545-
/O.CON.KFGZ.WI.Y.0005.000000T0000Z-090323T0600Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-NORTHERN GILA COUNTY-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...
CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA
237 PM MST SUN MAR 22 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT BASIN WILL
BRING STRONG WINDS TO NORTHERN ARIZONA. SOUTHWEST WINDS OF 30 TO
40 MPH WITH GUSTS FROM 45 TO 55 MPH HAVE DEVELOPED AND WILL
CONTINUE ACROSS THE ADVISORY AREA. THESE STRONG WINDS ARE
ANTICIPATED TO CONTINUE INTO THE LATE EVENING HOURS AS THE STORM
SYSTEM MOVES THROUGH THE REGION.

THE FOLLOWING SITES HAVE VERIFIED ADVISORY CRITERIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 230440
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
940 PM MST SUN MAR 22 2009

AZZ006>010-012-015-016-039-230545-
/O.CAN.KFGZ.HW.W.0001.000000T0000Z-090323T0600Z/
GRAND CANYON COUNTRY-COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...
NORTH RIM...VALLE...PRESCOTT...SELIGMAN...ASH FORK...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WUPATKI N.M....TUBA CITY...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M.
940 PM MST SUN MAR 22 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DIMINISHED SIGNIFICANTLY ACROSS PORTIONS OF NORTHERN
ARIZONA THIS EVENING AND HAVE FALLEN BELOW HIGH WIND WARNING
CRITERIA THRESHOLDS...THUS THE HIGH WIND WARNING HAS BEEN CANCELLED.

FOR THE REMAINDER OF THE EVENING...EXPECT WEST TO NORTHWEST WINDS
OF 10 TO 20 MPH WITH GUSTS TO AROUND 30 MPH.

$$

AZZ004-005-018-037-038-230545-
/O.CAN.KFGZ.WI.Y.0005.000000T0000Z-090323T0600Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-NORTHERN GILA COUNTY-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...
CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA
940 PM MST SUN MAR 22 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED ACROSS PORTIONS OF NORTHERN ARIZONA THIS
EVENING AND HAVE FALLEN BELOW WIND ADVISORY THRESHOLDS...THUS THE
WIND ADVISORY HAS BEEN CANCELLED.

FOR THE REMAINDER OF THE EVENING...EXPECT WEST TO NORTHWEST WINDS
OF 10 TO 20 MPH WITH GUSTS TO AROUND 30 MPH.


$$

AZZ011-013-014-017-040-230600-
/O.CON.KFGZ.HW.W.0001.000000T0000Z-090323T0600Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
940 PM MST SUN MAR 22 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

A STRONG AREA OF LOW PRESSURE MOVING ACROSS UTAH THIS EVENING WILL
BRING VERY STRONG WINDS PORTIONS OF EASTERN ARIZONA. SOUTHWEST
WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH WILL CONTINUE
ACROSS THE LITTLE COLORADO RIVER VALLEY AND ADJACENT AREAS. THESE
STRONG WINDS ARE ANTICIPATED TO CONTINUE SEVERAL MORE HOURS THIS
EVENING AS THE STORM SYSTEM PROGRESSES EASTWARD ACROSS THE REST
OF THE STATE...WITH THE STRONGEST WINDS MAINLY EAST OF A WINSLOW
TO WINDOW ROCK LINE. AREAS OF BLOWING DUST ARE LIKELY AND MAY
CAUSE LOCALLY REDUCED VISIBILITY ALONG AREA ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 230604
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1104 PM MST SUN MAR 22 2009


AZZ011-013-014-017-040-230715-
/O.EXP.KFGZ.HW.W.0001.000000T0000Z-090323T0600Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
1104 PM MST SUN MAR 22 2009

...HIGH WIND WARNING WILL EXPIRE AT 11 PM MST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 11 PM MST THIS EVENING. 

WIND SPEEDS HAVE DIMINISHED ACROSS EASTERN ARIZONA THIS EVENING
AND HAVE FALLEN BELOW HIGH WIND WARNING CRITERIA THRESHOLDS...THUS
THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE.

EXPECT A FEW SELECT AREAS ACROSS EASTERN ARIZONA TO GUST JUST
ABOVE 40 MPH FOR A FEW HOURS AFTER MIDNIGHT...WITH WIND SPEEDS OF
15 TO 25 MPH FOR THE MORNING HOURS. 


$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Mar 22, 3:30 AM MST, 17 minutes earlier.

Area forecast discussion, Mar 22, 3:30 AM MST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
330 AM MST SUN MAR 22 2009

.SYNOPSIS...A STRONG AREA OF LOW PRESSURE WILL AFFECT NORTHERN
ARIZONA THROUGH MONDAY. VERY STRONG AND GUSTY WINDS WILL DEVELOP
ACROSS NORTHERN ARIZONA TODAY ALONG WITH COOLER TEMPERATURES.
PRECIPITATION CHANCES WILL ALSO INCREASE LATE THIS AFTERNOON INTO
MONDAY MORNING AS A COLD FRONT WILL BRING VALLEY RAIN AND MOUNTAIN
SNOW SHOWERS TO THE REGION.

&&

.DISCUSSION...AT 3 AM...SKIES WERE MOSTLY CLOUDY ACROSS MUCH OF THE
REGION AS A BAND OF HIGH CLOUDS WAS MOVING QUICKLY EASTWARD. A
STRONG TROUGH WAS MOVING ONTO THE WEST COAST...AND THIS SYSTEM WILL
ARRIVE IN NORTHERN ARIZONA LATER THIS AFTERNOON INTO THE OVERNIGHT
HOURS. THE MAIN STORY WITH THIS SYSTEM WILL BE THE VERY STRONG
SOUTHWEST WINDS FROM MID MORNING THROUGH THE MID TO LATE EVENING.
SURFACE LOW PRESSURE DEEPENING OVER THE 4-CORNERS REGION ALONG WITH
45-60 KT 700 MB WINDS WILL CAUSE THE WINDY CONDITIONS. WE WILL ISSUE
A HIGH WIND WARNING FOR MUCH OF EASTERN ARIZONA WHERE 30-40 MPH
SUSTAINED WINDS WITH GUSTS FROM 55 TO 65 MPH ARE EXPECTED.
ELSEWHERE...A WIND ADVISORY WILL BE IN EFFECT WITH 25-35 MPH WINDS
AND GUSTS UP TO 55 MPH. AS THE FRONTAL BAND MOVES TOWARD NORTHWEST
ARIZONA THIS AFTERNOON...THERE WILL BE AN INCREASING CHANCE FOR
SHOWERS...ESPECIALLY OVER THE KAIBAB PLATEAU. FOR TONIGHT...THE
TROUGH AXIS WILL PASS THROUGH NORTHERN ARIZONA WITH THE BEST LIFT
AND MOST UNSTABLE AIR MASS LOCATED NORTH OF THE MOGOLLON RIM. EXPECT
A PERIOD OF RAIN AND SNOW SHOWERS WITH A FEW THUNDERSTORMS ALSO
POSSIBLE...MAINLY ACROSS THE NORTHERN THIRD OF THE STATE. SNOW
AMOUNTS SHOULD REMAIN LIGHT.

FOR MONDAY THROUGH WEDNESDAY...MAINLY DRY NORTHWEST FLOW WILL
DEVELOP WITH TEMPERATURES RISING BACK TO NEAR NORMAL. THERE WILL BE
A COUPLE OF WEAK DISTURBANCES PASSING BY...BUT PRECIP CHANCES APPEAR
MINIMAL. BY THURSDAY...FORECAST MODELS INDICATE A STRONGER LOW
PRESSURE SYSTEM MAY DROP OUT OF THE NORTH INTO OUR REGION. WE COOLED
OFF TEMPERATURES A FEW DEGREES AND KEPT A CHANCE FOR SHOWERS IN THE
FORECAST.

&&

.AVIATION...FOR THE 12Z PACKAGE. FROM 16Z SUN-06Z MON...EXPECT
SUSTAINED SFC WIND FROM THE SOUTHWEST AT 20 TO 35 KTS WITH GUSTS
FROM 40 TO 55 KTS. THE HIGHEST SPEEDS AND GUSTS WILL BE IN THE LEE
OF THE KAIBAB PLATEAU AND MOGOLLON RIM AS WELL AS ALL OF NAVAJO AND
APACHE COUNTIES. THROUGH 21Z VFR CONDITIONS ARE EXPECTED AS A BKN
DECK OF CIRRUS MOVES EASTWARD...REPLACED BY SKC. AFT 21Z...A STRONG
COLD FRONT WILL BRING WDSPRD MVFR CONDITIONS ALONG AND NORTH OF
I-40...LASTING THROUGH 06Z MONDAY. SCT IFR CONDITIONS IN SHSN WILL
BE POSSIBLE FROM KFLG NORTHWARD. AFT 06Z MONDAY...VFR CONDITIONS
RETURN TO NORTHWESTERN AZ AND SPREAD SLOWLY EASTWARD.  AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES....
HIGH WIND WARNING FROM 9 AM UNTIL 11 PM MST TODAY FOR
AZZ010>014-016-017-039-040.

WIND ADVISORY FROM 9 AM UNTIL 11 PM MST TODAY FOR
AZZ004>009-015-018-037-038.

&&

PUBLIC..................JJ
AVIATION/FIRE WEATHER...DL

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER
INFORMATION.
Hazardous weather outlook, Mar 21, 4:04 PM MST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
404 PM MST SAT MAR 21 2009

AZZ004>018-037>040-220845-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
404 PM MST SAT MAR 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING STORM SYSTEM WILL BRING WINDY CONDITIONS TODAY AND
TONIGHT. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH BY THE AFTERNOON
WITH A FEW WIND GUSTS APPROACHING 40 MPH BY LATE THIS AFTERNOON.
OVERNIGHT...SOUTHWEST WINDS OF 10 TO 20 MPH WILL CONTINUE BUT THERE
WILL BE PERIODS WHERE WIND GUSTS APPROACH 40 MPH...ESPECIALLY OVER
THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FOR SUNDAY A HIGH WIND WATCH AND WIND ADVISORY HAS BEEN ISSUED.
SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED
IN THE MORNING AND WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO OVER
50 MPH IN THE AFTERNOON ACROSS MUCH OF NORTHERN ARIZONA. THE
STRONGEST WINDS ARE EXPECTED IN THE LITTLE COLORADO RIVER VALLEY
WHERE SUSTAINED AFTERNOON AND EVENING WINDS WILL REACH 40 TO 50 MPH
WITH GUSTS IN EXCESS OF 65 MPH. FOR MORE DETAILS SEE PHXNPWFGZ. IN
ADDITION...FROM LATE IN THE DAY SUNDAY INTO MONDAY SNOW IS ALSO
ANTICIPATED...WITH 2 TO 3 INCHES OF ACCUMULATION POSSIBLE OVER THE
KAIBAB PLATEAU. SMALLER AMOUNTS ARE EXPECTED ELSEWHERE WITH AROUND
AN INCH POSSIBLE IN FLAGSTAFF.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 4:40 AM MSTRed Flag WarningFGZApache, Coconino, Navajo15 hr

Nearby

High Wind Warnings in Arizona, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.